Journal article icon

Journal article

The linear limit of the dipole problem for the thin film equation

Abstract:

We investigate self-similar solutions of the dipole problem for the one-dimensional thin film equation on the half-line {x ≥ 0}. We study compactly supported solutions of the linear moving boundary problem and show how they relate to solutions of the nonlinear problem. The similarity solutions are generally of the second kind, given by the solution of a nonlinear eigenvalue problem, although there are some notable cases where first-kind solutions also arise. We examine the conserved quantitie...

Expand abstract
Publication status:
Published

Actions


Access Document


Publisher copy:
10.1137/050637832

Authors


More by this author
Institution:
University of Oxford
Division:
MPLS
Department:
Mathematical Institute
Role:
Author
Journal:
SIAM JOURNAL ON APPLIED MATHEMATICS
Volume:
66
Issue:
5
Pages:
1727-1748
Publication date:
2006-01-01
DOI:
EISSN:
1095-712X
ISSN:
0036-1399
Source identifiers:
26116
Language:
English
Keywords:
Pubs id:
pubs:26116
UUID:
uuid:05853f26-da29-49d4-b6a2-d870840b8e3f
Local pid:
pubs:26116
Deposit date:
2012-12-19

Terms of use


Views and Downloads






If you are the owner of this record, you can report an update to it here: Report update to this record

TO TOP